Alert archive / Kentucky / Flash Flood Warnings in 2014

Flash Flood Warning 5, NWS Louisville, KY

May 10, 2014Butler County, Kentucky

NWS Louisville, KY issued this flash flood warning at May 10, 2014, 1:56 AM CDT for Butler County, Kentucky. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2014, 1:56 AM CDT (06:56 UTC)
Expired
May 10, 2014, 5:00 AM CDT
In force
3 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

County Butler County, KY

The radar

The Ft Campbell radar (KHPX), 72 km from the middle of the area, began a volume at 06:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 4:00 AM CDTFLASH FLOOD1 W Woodbury, KYHWY 403 IMPASSABLE DUE TO RAPID RISE OF FLOOD WATER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 124 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.9 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2014-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 54 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2014-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
54 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
1135 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

272 
WGUS53 KLMK 100656
FFWLMK
KYC031-101000-
/O.NEW.KLMK.FF.W.0005.140510T0656Z-140510T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
156 AM CDT SAT MAY 10 2014

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 500 AM CDT

* AT 150 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAINFALL FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IMPACTED INCLUDE...MORGANTOWN...

  IN ADDITION...YOUNGTOWN...SOUTH HILL AND REEDYVILLE ARE INCLUDED IN
  THIS FLASH FLOOD WARNING.

  FLASH FLOOD PRONE AREA IN THIS WARNING...
  LOW LYING AREA ON GARDNER LANE.

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT TWO TO TWO AND 
A HALF INCHES OF RAIN HAS FALLEN IN THE LAST HOUR.  ADDITIONAL 
RAINFALL AMOUNTS OF UP TO ONE AND ONE AND A HALF INCHES WILL BE 
POSSIBLE AS ADDITIONAL THUNDERSTORMS MOVE ACROSS THE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY.
MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3718 8689 3719 8691 3722 8684 3726 8680
      3729 8666 3736 8649 3718 8640 3719 8650
      3717 8653 3718 8662 3707 8665 3706 8687
      3716 8693

$$

MJ
1 follow-up statement
191 
WGUS73 KLMK 100906
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
406 AM CDT SAT MAY 10 2014

KYC031-101000-
/O.CON.KLMK.FF.W.0005.000000T0000Z-140510T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUTLER KY-
406 AM CDT SAT MAY 10 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 AM CDT FOR
BUTLER COUNTY...

AT 402 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED 
AREA.  NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT TWO TO 
FOUR INCHES OF RAIN HAS FALLEN OVER THE LAST SEVERAL HOURS.

* LOCATIONS IMPACTED INCLUDE...
  MORGANTOWN...

  IN ADDITION...MONFORD...MINING CITY AND LOVE ARE INCLUDED IN THIS
  FLASH FLOOD WARNING.

  FLASH FLOOD PRONE AREA IN THIS WARNING...
  LOW LYING AREA ON GARDNER LANE.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL BE POSSIBLE 
OVER THE NEXT FEW HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3718 8689 3719 8691 3722 8684 3726 8680
      3729 8666 3736 8649 3718 8640 3719 8650
      3717 8653 3718 8662 3707 8665 3706 8687
      3716 8693

$$

MJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at May 10, 12:09 AM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, May 10, 12:09 AM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
109 AM EDT Sat May 10 2014

...Updated Aviation Discussion...

...Forecast Update...
Issued at 1130 PM EDT Fri May 9 2014

Did an update to increase POPs west of I-65 overnight.  Models
aren't handling this evening's convection very well.  Storms
continue to re-generate from SE Missouri through south
Indiana/central KY.  This is courtesy of multiple waves riding
northeast along the south side of an upper trough to our north.  The
associate sfc boundary still sits well to our west over central
MO/IL.  Therefore, feel scattered shower/storms will continue
overnight. A few high-res models and the 18Z/0Z NAM runs indicate a
more solid area of showers/storms may form in our area (mainly over
KY) late tonight into tomorrow morning.  Will continue 60-70% POPs
during that time frame.  Think that storms will be mostly sub-severe
overnight in an elevated environment.  Pea size hail and perhaps a
wind gust up to 40 mph may be possible in the strongest storms.
Only made minor tweaks to temps/dewpts.  Low temps will be in the
lower 60s overnight.

Issued at 810 PM EDT Fri May 9 2014

Did a quick update to better time POPs as the line of showers and
storms moves through the region.  The line has become pretty solid
as far as coverage goes, but overall strength of storms has
declined.  The strongest storms will likely contain 35 to 45 mph
wind gusts and perhaps some small hail.  However, the convection is
moving into a more unfavorable environment so do expect storms to
continue to decrease in strength as the evening wears on.  This
round of storms should pass through the area by midnight.  We'll see
a break in convection with another round looking likely late tonight
into tomorrow morning.

.SHORT TERM (Now through Saturday Night)...
Issued at 305 PM EDT Fri May 9 2014

In the near term, rainfall from this morning continues to move NE
but is still hanging in there over east-central KY. The rain will
exit our forecast area in the next 1-2 hrs. Otherwise, conditions
are dry with ample cloud cover over the rest of the region, with
some cumulus clouds now starting to emerge with modest diurnal
warming and decent low-level moisture. Nevertheless, the atmosphere
remains relatively stable at this time, as evidenced by current SPC
mesoanalysis. Thus, expect mainly rain free weather for the next few
hours over central KY and south-central IN as temperatures top out
thru the 70s to around 80 west.

Meanwhile, convection continues to slowly develop along and ahead of
a low-level frontal boundary and confluent zone from southwest IL
into south-central MO. Latest SPC mesoanalysis shows an axis of -4
to -6 surface-based LI values and around 1000 J/kg CAPE in this
axis. All short-range models and the latest HRRR and SPC SREF
suggest this convection will continue to develop and expand E-NE
late this afternoon and evening. Model soundings in our area show
lapse rates increasing late this afternoon and evening, especially
aloft resulting in a more conducive environment in time to develop
and maintain convection within. As a result, will ramp up POPs this
evening, first over south-central IN and northwest KY, then eastward
later tonight.

The best chances for severe storms are to our west in the area of
the current SPC severe thunderstorm watch, enhanced by good
instability and deep-layer speed shear (with a strong upper jet
advancing eastward). As the storms move east later tonight, they may
have a tendency to become slightly elevated with modest nocturnal
cooling over our area. Nevertheless, the boundary layer may stay
adequately mixed to allow some downward momentum transport from the
strongest cells to produce isolated strong or damaging winds, mainly
along and west of the I-65 corridor. After the storms move through,
can't totally rule out additional scattered showers and isolated
thunderstorms well after midnight and into Saturday morning as a
mid-level shortwave approaches.

During the day Saturday, the shortwave will pass through our area.
This could continue the chance for scattered showers and storms over
eastern and southern forecast area in the morning, but should
effectively clear things out later in the day. As a result, much of
the afternoon should be precipitation free with temperatures rising
through the 70s. If enough sunshine occurs in the afternoon, could
see around 80 or lower 80s in western half of forecast area.

Air mass will begin to destabilize again Saturday afternoon in the
wake of the morning showers, but forcing should be quite limited
in the wake of the morning shortwave. Therefore, expect only
isolated cell redevelopment by late afternoon mainly over western
and northern areas of forecast area. This activity could become a
little more prevalent, especially northern half of forecast area,
Saturday night if a model weak signal of another approaching
shortwave proves correct.

.LONG TERM (Sunday through Friday)...
Issued at 250 PM EDT Fri May 9 2014

The long term period will be fairly active with multiple chances for
showers and thunderstorms. In addition, a big shift in the upper air
pattern will bring much cooler temperatures by the end of the next
work week.

For Sunday through Monday ridging will be building aloft. At the
surface, high pressure will be centered off the east coast.
Southerly winds on the back side of this high pressure will usher in
warm and moist air to the lower Ohio Valley. Temperatures on Sunday
will warm into the lower to mid 80s. Soundings show surface based
instability developing during the afternoon and little to no cap
across the area. However, with the lack of a trigger, storms look to
remain scattered in nature and should mostly dissipate during the
evening hours. For Monday soundings show more of a cap in place, so
rain chances look to be less than Sunday. However, isolated to
scattered showers and storms will still be possible. Highs will be
in the mid 80s.

A cold front will approach and move through the area during the
Tuesday through Wednesday time frame. There is still quite a bit of
discrepancy in the timing of this frontal passage. Thus, have gone
with pops over a wider time frame than is expected with the frontal
passage to account for uncertainty. For now, it looks like
Tuesday/Tuesday night will be the best chance for showers and
storms. However, if slower solutions pan out, chances will linger
into Wednesday.

The timing issue with the front will also have quite an impact on
temperatures mid week as a trough will move in behind this system.
This will usher in cooler air for the end of the week. Highs
Thursday and Friday will be in the lower to mid 60s with lows in the
upper 40s. There may be a slight chance of rain toward the end of
the long term as a weak disturbance moves through the flow aloft,
but timing with these is usually fairly questionable this far out.

&&

.AVIATION (06Z TAF Update)...
Issued at 107 AM EDT Sat May 10 2014

A rather complex TAF forecast is in store, as several boundaries
from earlier convection are currently sparking convection.  Over the
next couple of hours, convection should remain scattered in nature.
However, there is a subtle signal in guidance that convection will
increase before dawn as another shortwave trough ejects north into
the region.  The best coverage of this precip looks to be across
KBWG and KLEX.  KSDF looks to remain on the northern edge of the
better coverage of showers and embedded thunderstorms, but certainly
they cannot be ruled out at any time overnight into Saturday
morning.  MVFR ceilings will likely move into all terminals
overnight, especially as the steadier precipitation pushes in just
before dawn.

After more widespread coverage of showers/storms Saturday morning,
they should become more isolated in nature by the afternoon hours.
Winds will be out of the SSW at 10-15 knots.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Update.........AMS
Short Term.....TWF
Long Term......EER
Aviation.......KJD
Hazardous weather outlook, May 9, 10:44 PM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1144 PM EDT FRI MAY 9 2014

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-110345-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
1144 PM EDT FRI MAY 9 2014 /1044 PM CDT FRI MAY 9 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...OVERNIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE OVERNIGHT AHEAD
OF A WEAK FRONTAL BOUNDARY. SOME OF THESE STORMS COULD PRODUCE
UP TO 40 MPH WIND GUSTS...HEAVY RAIN...PEA SIZE HAIL...AND CLOUD-TO-
GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY MORNING OVER PARTS OF
CENTRAL KENTUCKY BEFORE EXITING TO THE EAST. ISOLATED OR
SCATTERED THUNDERSTORMS ARE AGAIN POSSIBLE LATE SATURDAY AFTERNOON
AND NIGHT...ESPECIALLY OVER SOUTHERN INDIANA AND NORTH-CENTRAL
KENTUCKY. ISOLATED STORMS ARE AGAIN POSSIBLE ON SUNDAY.

THERE WILL BE A BETTER CHANCE FOR THUNDERSTORMS MONDAY NIGHT THROUGH
WEDNESDAY ALONG AND AHEAD OF THE NEXT FRONT. SOME OF THESE STORMS
COULD BECOME STRONG WITH GUSTY WINDS...HEAVY RAINFALL...AND
DANGEROUS LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

TWF/EER/AMS

In the hours before

Special weather statement, May 9, 8:12 PM CDT, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
912 PM EDT FRI MAY 9 2014

KYZ036-037-040>042-047>049-100155-
BOURBON KY-CLARK KY-FAYETTE KY-HARRISON KY-JESSAMINE KY-MERCER
KY-SCOTT KY-WOODFORD KY-
912 PM EDT FRI MAY 9 2014

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
HALF INCH HAIL...AND 45 MPH WINDS...

AT 909 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF
FRANKFORT TO VERSAILLES TO 8 MILES SOUTH OF LAWRENCEBURG...AND MOVING
EAST AT 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 40 TO 45
MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  GEORGETOWN...
  LEXINGTON...
  VETERANS PARK...
  FAYETTE MALL...
  U K ARBORETUM...
  LONGLICK AND BIDDLE...
  MALLARD POINT AND DOUBLE CULVERT...
  TURKEY FOOT AND DAVIS...
  LEES LICK AND CONNERSVILLE...

THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 65 AND 87.

THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 104 AND 136.

THESE STORMS WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS
68 AND 72.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN IF ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3789 8435 3790 8438 3789 8438 3787 8493
      3795 8487 3797 8480 3797 8482 3800 8482
      3813 8472 3835 8474 3854 8447 3854 8444
      3857 8441 3858 8421 3855 8419 3839 8417
      3837 8419 3835 8417 3814 8415
TIME...MOT...LOC 0112Z 268DEG 36KT 3830 8473 3811 8472
          3792 8489

MP
Special weather statement, May 9, 8:14 PM CDT, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
914 PM EDT FRI MAY 9 2014

KYZ028-029-045-100145-
BULLITT KY-HARDIN KY-NELSON KY-
914 PM EDT FRI MAY 9 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
HALF INCH HAIL...AND 45 MPH WINDS...

AT 913 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF ELIZABETHTOWN...AND MOVING EAST
AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 40 TO 45
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  COLESBURG...
  BOOTH AND LEBANON JUNCTION...
  BOSTON AND BELMONT...
  SCUFFLETOWN AND NELSONVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN IF ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3793 8558 3772 8557 3772 8566 3773 8567
      3772 8569 3773 8596 3787 8597
TIME...MOT...LOC 0114Z 263DEG 27KT 3781 8585

MP
Special weather statement, May 9, 10:06 PM CDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1106 PM EDT FRI MAY 9 2014

KYZ036-041-042-049-100350-
BOURBON KY-CLARK KY-FAYETTE KY-SCOTT KY-
1106 PM EDT FRI MAY 9 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL
RAIN...PEA SIZE HAIL...AND 40 MPH WINDS...

AT 1104 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES NORTHWEST OF HIGHLANDS...AND MOVING
EAST AT 30 MPH.

OCCASIONAL LIGHTNING...TORRENTIAL RAIN REDUCING VISIBILITIES...PEA
SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  GEORGETOWN...
  LEXINGTON...
  BRYAN STATION...
  THOROUGHBRED ACRES...
  PARIS...
  DONERAIL AND GREENDALE...
  SPINDLETOP ESTATES AND CLABBER BOTTOM...
  MATTOXTOWN AND NEW ZION...
  ELMENDORF AND GEORGETOWN SCOTT COUNTY AIRPORT...

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
69 AND 81.

THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
111 AND 127.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3803 8462 3809 8464 3811 8463 3812 8465
      3815 8464 3821 8467 3829 8439 3828 8437
      3829 8436 3828 8434 3830 8434 3829 8433
      3832 8427 3805 8418
TIME...MOT...LOC 0305Z 256DEG 24KT 3813 8459

AMS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:19 PM CDTSpecial Weather StatementLMKBullitt, Shelby, Spencer31 min
May 9, 7:25 PM CDTSpecial Weather StatementLMKBreckinridge30 min
May 9, 7:44 PM CDTSpecial Weather StatementLMKAnderson, Franklin31 min
May 9, 8:12 PM CDTSpecial Weather StatementLMKBourbon, Fayette, Harrison, Scott, Woodford43 min
May 9, 8:14 PM CDTSpecial Weather StatementLMKBullitt31 min
May 9, 10:06 PM CDTSpecial Weather StatementLMKFayette44 min
May 10, 1:33 AM CDTAreal Flood AdvisoryLMKButler, Logan4 hr
May 10, 1:00 PM CDTSpecial Weather StatementLMKOldham30 min
May 10, 1:25 PM CDTSpecial Weather StatementLMKHancock30 min
May 10, 1:36 PM CDTSevere Thunderstorm WarningLMKOldham29 min
May 10, 1:48 PM CDTSevere Thunderstorm WarningLMKJefferson22 min
May 10, 2:08 PM CDTSpecial Weather StatementLMKHenry, Oldham, Shelby32 min
May 10, 2:19 PM CDTSpecial Weather StatementLMKGarrard, Madison31 min
May 10, 2:42 PM CDTSpecial Weather StatementLMKBreckinridge28 min
May 10, 4:44 PM CDTSevere Thunderstorm WarningLMKBreckinridge31 min
May 10, 5:15 PM CDTSpecial Weather StatementLMKBreckinridge30 min
May 10, 5:46 PM CDTSpecial Weather StatementLMKBreckinridge29 min
May 10, 5:56 PM CDTSpecial Weather StatementLMKOhio29 min
May 10, 6:03 PM CDTSevere Thunderstorm WarningLMKOhio27 min
May 10, 6:18 PM CDTSpecial Weather StatementLMKHardin32 min

Nearby

Flash Flood Warnings in Kentucky, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.